MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient hasn't seen well since the intraocular lenses (iols) were implanted in both eyes.The patient reported being unable to see at night because the headlights engulf entire cars.The patient still drives at night, but has to be very careful.The patient can still can see during the day, but night time is the worse and can't look directly at outside lights at all.The visual issues are in both eyes and started right after the surgery, but the patient could not provide exact date.The patient reported not really being able to do the things the patient wants to do.The patient would like to remove the iols from the eyes, but was told that it is not possible because it would detach the retina.The iols for both eyes remain implanted.The patient reported having no pre-existing conditions.No additional medical or surgical intervention has been required.There was no complication or any patient injury during the implant surgery.The patient reported that the eyes are dry a lot and the patient uses over the counter lubricating drops.No further information was provided.This report is for the patient's right eye event.A separate report was filed to capture the left eye event.
 
Additional Manufacturer Narrative
Date of event: unknown, requested but not provided.The best estimate date is between (b)(6) 2017 and (b)(6) 2022.If explanted, give date: not applicable, as the lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14116458
Report Number3012236936-2022-00997
Device Sequence Number2291036
Product Code MFK
UDI-Device Identifier05050474560772
UDI-Public(01)05050474560772(17)191005
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Initial Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite